|PEPs and Semen
Jul 29, 2004
Hi Dr. Henry,
I took ddI and d4T for 4 weeks as a PEP. It has been about 2 and a half months now since I took my last dose. I've checked the internet for side effects and haven't found any information about this subject. Maybe you can help. Can these two drugs affect semen and any possible birth defects if somebody were to have children right now? I hope to hear from you soon.
| Response from Dr. Henry
I am unaware of any information suggesting that the risk for birth defects in your situation is increased due to your recent use of ddI/D4T. If your HIV test is still negative at 3 and 6 months then I would have no concern from the HIV or birth defect perspective if one of my patients were trying to get pregnant in that situation. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.